Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Meth user. Shooting it in my arm. Arm is swollen and black. Suggest any home remedies

User rating for this question
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have used iv drugs (meth)with in the last few days and right after shooting it in my arm ir started swelling became very sore red and now the whole arm is swollen and is solid black & blue. This hurts and burns very bad! I don't want to go into clinic/hospital for this but is there any home remidies??
Posted Fri, 12 Oct 2012 in Drug Abuse
Answered by Dr. Jonas Sundarakumar 1 hour later
Hi and welcome to Healthcare Magic. Thanks for your question...

From the symptoms you have described, you appear to be having a "venous thrombosis / thrombo-phlebitis" (i.e. blockage and inflamation of the vein) along with a probable infection ("cellulitis") also. The important thing to be worried about here is that since this is in the stream of blood flow, this problem can rapidly spread to the systemic circulation leading on to XXXXXXX consequences. Therefore, if treatment is taken quickly, it will save you a lot of trouble later on. Treatment usually involves anti-inflamatory medication, antibiotics and local measures to reduces the swelling. I don't intend to scare you, but please remember that apart from the severe pain that you are going through, this can result in serious complications.

I'm not sure why you are hesitant to XXXXXXX a doctor. It could be due to the embarassment that the problem has been caused due to your iv drug use and that the doctor would be critical and judgemental about you. But please keep in mind that it is every doctor's responsibility to provide the necessary medical care in cases of emergency, irrespective of what the cause may be.

Simple home remedies may not help much, but you can try gentle hot fermentation, keeping the affected arm elevated on pillows, taking adequate fluids and getting as much rest as possible. Avoid massaging or moving the arm frequently. In case you develp fever, chills or if the arm becomes red and warm, then it means that you are developing complications and you need compulsory medical attention.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Follow-up: Meth user. Shooting it in my arm. Arm is swollen and black. Suggest any home remedies 22 hours later
My arm does feel better, it's not as red, or swollen as it was either or as sore, but I was massaging it. Is it ok to use ice in it?
Do you think it will improve and keep getting better day by day?

Thank you
Answered by Dr. Jonas Sundarakumar 3 hours later
Hi again...

It's good to hear that you are doing better and that your symptoms are coming down. Yes, it is okay to use cold fermentation with ice to reduce the swelling and ease the pain. Since you have had significant improvement in the last couple of days, it is likely that your arm may continue to improve. But, the risk of infection and spread to the bloodstream is always there and you should be well aware and alert about it. If there is any worsening of symptoms or fever / chills / redness/ warmth (which are all signs of an infection), you should immediately seek medical help.

Also, please keep in mind that unsterile methods of injecting drugs has probably resulted in this condition. So, you have to be very careful about this in the future.

Wish you a speedy recovery.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist

(Kindly close this query if you are satisfied with the answer)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor